News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Taking several medications for an unknown condition.


 JoshuDvorak - Thu Jun 10, 2010 4:20 pm

Hello.

First of all let me introduce myself. My name is Joshue Dvorak and I have been living in the US for 9 years now. Just last year, when I was 18 and was finishing up high school, I started getting a weird tingling sensation right between my eyes and on my lower forehead. It is really irritating and I feel as though I can't make eye contact correctly. I noticed that I became really shy in front of people and especially
when I had to make eye contact one on one. I noticed that the tingling comes on when I am nervous and that some days it can last for hours. During this period I also started thinking that one of my friends was looking at me like he was really mad at me and didn't want me to sit with him at lunch anymore. I isolated myself.
I realized that what was I thinking was BS and continued my friendship later on.
Right now after a year of seeing psychiatrists, my problem persists. I am on the following medications: Clozapine 200mg, Abilify 10mg, Wellbutrin 300mg, Lamictal 200 mg (i think), and Lithium 200mg twice daily. Also for as needed I take
lorazepam rarely and benztropine rarely. The psychiatrist also told me to take Omeprazole along with aspirin 500mg
twice daily because in the long term it can help a new study says.
My problem persists the medication are not helping very much. I think constantly of conversations with my friends. They are anxiety based conversations, I do not hallucinate anything. I have no hope for the future as I am really scared for how this is going to turn out. Please give me some suggestions as to what this might be.
 Faye Lang, RN, MSW - Fri Jul 02, 2010 7:04 pm

Hello, JoshuDvorak,

You are indeed taking some heavy duty medications! You did not mention your actual diagnosis for which the medications are prescribed. Clozapine and Abilify are particularly designated for use in the treatment of schizophrenia, Wellbutrin would address associated depressive symptoms and help thought process, Lamictal is indicated with seizure disorders and in bipolar symptoms, lithium is used with schizophrenia, and lorazepam would help address associated anxiety, and benztropine would address side effects from some of the other medications. Omeprazole with aspirin may be for any associated gastric problems. All of this added together indicates to me that your doctor has diagnosed you with some type of thought disorder. Schizophrenia often appears between the late teens and early to mid twenties, and most often in males. I can see how your age and symptoms would suggest such a diagnosis. However, if your doctor has not discussed all of this with you or if you did not understand, then please ask him or her to discuss it with you now. If you do not agree with the explanation, it's reasonable to ask for further evaluation, such as psychological testing or a second opinion. Your thoughts as you have written them in this question are very coherent and well organized, which means either the treatment is working very well, or that it wouldn't hurt to take a second look at the diagnosis that led to all of the medications that are prescribed for you. If you would feel more comfortable having a parent with you when you pursue this discussion, then by all means do so. I hope this has been helpful to you.

Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here